Illinois, 2011

Hail in Illinois, July 26, 2011

July 26, 2011 · NWS ILX · 2 events in 2 counties and zones

A warm front lifting northward into central Illinois triggered widely scattered thunderstorms during the afternoon of July 26th. A few of the storms produced penny-sized hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

A warm front lifting northward into central Illinois triggered widely scattered thunderstorms during the afternoon of July 26th. A few of the storms produced penny-sized hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 26, 1:49 PM CST, 59 minutes earlier.

Area forecast discussion, Jul 26, 1:49 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
249 PM CDT TUE JUL 26 2011

.DISCUSSION...
ISSUED 249 PM CDT TUE JUL 26 2011

A RETURN TO HOT CONDITIONS WILL HIGHLIGHT THE WEEKS FORECAST.
THE LACK OF A SIGNIFICANT COLD FRONTAL PASSAGE YESTERDAY HAS LEFT
OUR DEWPOINTS IN THE LOW TO MID 70S ALREADY TODAY...WITH A WARMING
TREND TO CONTINUE THROUGH THURSDAY. DEWPOINTS SHOULD NOT RISE MUCH
MORE...BUT TEMPS WILL RISE FROM AROUND 90 TODAY TO 90 TO 95 WED
AND THURS. LOCALIZED AREAS WILL COME CLOSE TO HEAT ADVISORY
CRITERIA EACH DAY /105-110F/...BUT CONDITIONS DO NOT APPEAR TO BE
WIDESPREAD ENOUGH TO WARRANT ISSUING A HEAT ADVISORY AT THIS
POINT.

A ROBUST CU FIELD DEVELOPED TODAY...WHICH WORKED TO KEEP HIGH
TEMPS IN CHECK AFTER AROUND NOON. THAT CU FIELD REDEVELOPMENT ON
WED AND THURS MAY ALSO PLAY A ROLL IN KEEPING OUR HIGH TEMPS JUST
LOW ENOUGH THAT A HEAT ADVISORY IS NOT NEEDED.

SHORT TERM...TONIGHT THROUGH FRIDAY.

THE SURFACE RIDGE AXIS THIS AFTERNOON IS EXTENDING FROM LAKE
SUPERIOR DOWN ALONG THE ILLINOIS/INDIANA BORDER TO MISSISSIPPI.
WIND SPEEDS ARE LIGHT AND VARIABLE...BUT WILL BECOME SOUTHERLY AS
THE RIDGE AXIS CONTINUES TO SLIDE EASTWARD TONIGHT AND WEDNESDAY.

WE HAVE SOME SLIGHT CHANCE POPS EARLY THIS EVENING. THIS IS
PRIMARILY DUE TO THE HIGH LEVELS OF INSTABILITY AND AN OUTFLOW
BOUNDARY FROM THIS MORNINGS ISOLATED STORMS THAT ROLLED SOUTHEAST
ACROSS THE AREA. STORMS HAVE ALREADY REDEVELOPED NEAR THAT
BOUNDARY AT 2 PM...AND THAT ACTIVITY MAY LINGER INTO THE EVENING.
LATER TONIGHT...SOME LIGHT FOG MAY DEVELOP IN THE EAST...CLOSER
TO THE RIDGE AXIS WHERE WINDS WILL BE LIGHT.

THE UPPER LEVEL RIDGE WILL BUILD NORTHWARD INTO THE MIDWEST
TONIGHT AND WED...WHICH WILL PRODUCE HEIGHT RISES AND WARMER
AIR TEMPS. ONE SAVING GRACE WILL BE A SHORTWAVE MOVING NORTHEAST
OVER THE RIDGE AS IT BUILDS NORTH ON WEDNESDAY. THAT SHOULD HELP
TO FLATTEN THE RIDGE SLIGHTLY...JUST ENOUGH TO KEEP OUR AREA FROM
GETTING INTO THE VERY HOT AIRMASS.

IT APPEARS THE STORMS FROM THE WEDNESDAY SYSTEM SHOULD REMAIN
NORTH OF OUR AREA...SO WE KEPT A DRY FORECAST GOING.

ADDITIONAL SHORTWAVES BEHIND THE WED SYSTEM WILL KEEP THE RIDGE
FROM BUILDING FARTHER NORTH WED NIGHT AND THURSDAY. ANOTHER RESULT
OF THE WAVES WILL BE A REFLECTION AT THE SURFACE IN THE FORM OF A
COLD FRONT. THE FRONT WILL ARRIVE IN NORTHWEST ILLINOIS ON
THURSDAY...WITH A STORM TRACK ACROSS OUR NW COUNTIES. WE KEPT
CHANCE POPS FROM CANTON TO PEORIA AND NORTHWEST FOR THURS...THEN
EXPANDED THE CHANCE POPS FARTHER SOUTHEAST THUR NIGHT AND FRIDAY
IN CONCERT WITH THE COLD FRONTAL PROGRESSION. MODELS ARE IN
DISAGREEMENT ON TIMING VARIOUS SHORTWAVES ALONG THE FRONT THROUGH
FRIDAY NIGHT...BUT THE OVERALL TREND SHOULD BE SCATTERED STORMS
PROGRESSING WITH THE FRONT.

PW VALUES WILL REMAIN VERY HIGH AHEAD OF THE FRONT. MID AND UPPER
LEVEL FLOW WILL BE RELATIVELY WEAK...CAUSING SLOW MOVING
THUNDERSTORMS WITH VERY HEAVY RAINFALL RATES...UP TO 2 INCHES PER
HOUR. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH ANY STORMS
FROM THURSDAY TO FRIDAY NIGHT.

ANY STORMS WILL WORK TO KEEP THE HEAT IN CHECK...WHICH COMPLICATES
TRYING TO PREDICT WHERE HEAT ADVISORY CRITERIA MAY BE REACHED WED-
THUR...AND EVEN FRIDAY. SOUTHEAST OF I-70 WILL HAVE THE BEST
CHANCES OF REACHING CRITERIA THROUGH THE TIME.

LONG TERM...SATURDAY THROUGH TUESDAY.

BY SATURDAY MORNING...THE FRONT SHOULD BE INTO SOUTHEAST IL. STORM
CHANCES WILL CONTINUE IN THE SE THIRD OF THE CWA...BUT MAINLY SOUTH
OF I-70. SLIGHTLY COOLER AIR BEHIND THE COLD FRONT WILL DROP HIGHS
INTO THE UPPER 80S FOR THE WEEKEND. DEWPOINTS WILL DIP INTO THE
UPPER 60S TO AROUND 70 BY SUNDAY.

HOWEVER...MONDAY AND TUESDAY WILL SEE A RETURN OF HIGHS IN THE
LOW TO MID 90S AND DEWPOINTS BACK IN THE L-M 70S. ANOTHER COLD
FRONT TRIES TO REACH NW IL ON TUESDAY...SO STORMS MAY ARRIVE FOR
MID WEEK NEXT WEEK.

SHIMON
&&

.AVIATION...
ISSUED 1245 PM CDT TUE JUL 26 2011

SCATTERED TO BROKEN TOWER CUMULUS AND CUMULONIMBUS WITH BASES FROM
3.5-5K FT WILL OCCUR THIS AFTERNOON ACROSS THE CENTRAL IL TERMINAL
AIRPORTS. TROPICAL AIRMASS VERY UNSTABLE WITH CAPES PEAKING FROM
4000 TO 5000 J/KG AND LIFTED INDEX AROUND -10C. WEAK FRONTAL
BOUNDARY WAS NEAR I-74 AND WILL DISSIPATE/WASH OUT OVER CENTRAL IL
THIS AFTERNOON AS IT SLOWLY PRESSES SOUTH. VERY WEAK LIFT ALONG
WITH BOUNDARY AND VERY WEAK UPPER LEVEL ENERGY SO ONLY EXPECT
ISOLATED THUNDERSTORMS TO DEVELOP ALONG THE WEAK BOUNDARY AND
DRIFT SOUTHWARD ACROSS CENTRAL IL FROM I-74 SOUTH FROM MID
AFTERNOON INTO EARLY EVENING. COVERAGE TOO ISOLATED (LESS THAN
30%) TO MENTION IN TAFS AT THIS TIME BUT WILL WATCH RADAR CLOSELY.
CLOUDS TO DISSIPATE BY SUNSET LEAVING FAIR SKIES TONIGHT WITH
LIGHT WINDS AND MOIST AIR MASS TO DEVELOP LIGHT FOG OVERNIGHT WITH
MVFR VSBYS UNTIL 14 OR 15Z. SCATTERED CUMULUS CLOUDS TO DEVELOP
AGAIN AFTER 15Z/10 AM WED WITH WINDS BECOMING SOUTH AROUND 10 KTS
BY LATE WED MORNING. STRONG 592 500 MB SUBTROPICAL RIDGE OVER THE
SOUTHERN PLAINS TO EXPAND INTO THE MID MS VALLEY WED AND KEEP
CONVECTION CHANCES NORTH OF CENTRAL IL WED.

07
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 26, 1:20 PM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
220 PM CDT TUE JUL 26 2011

ILZ027>031-036>038-040>043-047-048-271100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
PEORIA-SCHUYLER-STARK-TAZEWELL-WOODFORD-
220 PM CDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EARLY EVENING
UNTIL SUNSET. THE SEVERE WEATHER THREAT IS LOW BUT GUSTY WINDS...
HEAVY DOWNPOURS...FREQUENT LIGHTNING AND SMALL HAIL ARE POSSIBLE
WITH ISOLATED SLOW MOVING THUNDERSTORMS DRIFTING SOUTHEAST. HEAT
INDICES WILL PEAK FROM 100 TO 105 DEGREES THIS AFTERNOON UNTIL 7 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A NEW PERIOD OF HOT AND HUMID CONDITIONS WILL DEVELOP THIS WEEK.
HEAT INDEX VALUES OVER 100 DEGREES ARE LIKELY EACH AFTERNOON...FROM
THIS AFTERNOON THROUGH FRIDAY.

THUNDERSTORM CHANCES WILL RETURN FOR THURSDAY THROUGH FRIDAY
NIGHT...AS A COLD FRONT SLOWLY MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-049>057-061>063-066>068-071>073-271100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MORGAN-MOULTRIE-PIATT-
RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION-
220 PM CDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EARLY
EVENING UNTIL SUNSET. THE SEVERE WEATHER THREAT IS LOW...THOUGH
HEAVY DOWNPOURS...FREQUENT LIGHTNING...GUSTY WINDS AND SMALL
HAIL ARE POSSIBLE WITH ISOLATED SLOW MOVING THUNDERSTORMS DRIFTING
SOUTHEAST. HEAT INDICES WILL PEAK FROM 100 TO 105 DEGREES THIS
AFTERNOON UNTIL 7 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A NEW PERIOD OF HOT AND HUMID CONDITIONS WILL DEVELOP THIS WEEK.
HEAT INDEX VALUES OVER 100 DEGREES ARE LIKELY EACH AFTERNOON...FROM
THIS AFTERNOON THROUGH FRIDAY.

THUNDERSTORM CHANCES WILL RETURN FOR FRIDAY THROUGH SATURDAY...
AS A COLD FRONT SLOWLY MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

KH

In the hours before

Special weather statement, Jul 26, 10:16 AM CST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1116 AM CDT TUE JUL 26 2011

ILZ027>031-036>038-040>057-061>063-066>068-071>073-270015-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
1116 AM CDT TUE JUL 26 2011

...ANOTHER HEAT WAVE EXPECTED THIS WEEK ACROSS CENTRAL ILLINOIS...

UPPER LEVEL HIGH PRESSURE WILL INTENSIFY OVER THE MIDDLE OF THE
NATION DURING THE REST OF THIS WORK WEEK....RESULTING IN A RETURN
TO OPPRESSIVE HEAT AND HUMIDITY.

HIGH TEMPERATURES WILL REACH THE LOWER TO MIDDLE 90S FROM THIS
AFTERNOON THROUGH FRIDAY AFTERNOON. THESE TEMPERATURES COMBINED
WITH DEWPOINTS IN THE MID TO UPPER 70S...WILL GIVE HEAT INDICES OF
100 TO 105 DEGREES OR HIGHER BETWEEN NOON AND 7 PM. THE NIGHTTIME
HOURS WILL NOT PROVIDE MUCH RELIEF...AS HEAT INDICES ONLY FALL
INTO THE MIDDLE TO UPPER 70S.

RESIDENTS OF CENTRAL AND SOUTHEAST ILLINOIS SHOULD PREPARE FOR
THIS UPCOMING HEAT WAVE. THE EFFECTS OF HIGH HEAT ARE CUMULATIVE...
MEANING THE RISK OF HEAT RELATED ILLNESS INCREASES EACH DAY AS
THE HEAT WAVE CONTINUES. STRENUOUS ACTIVITIES IF NECESSARY...SHOULD
BE SCHEDULED DURING THE EARLY MORNING OR EVENING. IF POSSIBLE...
ARRANGE TO SPEND SIGNIFICANT AMOUNTS OF TIME IN AN AIR CONDITIONED
ENVIRONMENT. IF YOU MUCH BE OUTDOORS...WEAR LIGHT COLORED CLOTHING
AND SUNSCREEN...AND DRINK PLENTY OF WATER.

07
Special weather statement, Jul 26, 1:23 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
223 PM CDT TUE JUL 26 2011

ILZ051-052-262015-
CHRISTIAN-SANGAMON-
223 PM CDT TUE JUL 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANGAMON AND CHRISTIAN
COUNTIES UNTIL 315 PM CDT...

AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCHESTER...OR 11 MILES SOUTHEAST OF
SPRINGFIELD...MOVING SOUTHEAST AT 10 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAINS UP TO 2 INCHES ALONG WITH FREQUENT LIGHTNING
WILL ALSO OCCUR WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  EDINBURG...
  KINCAID...
  TAYLORVILLE...
  STONINGTON...

OTHER LOCATIONS AFFECTED INCLUDE...BERRY...ROBY...SANGCHRIS LAKE
STATE PARK...TOVEY...SHARPSBURG AND WILLEYS.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3961 8905 3941 8928 3971 8964 3984 8948
TIME...MOT...LOC 1922Z 311DEG 9KT 3970 8944

HUETTL
Special weather statement, Jul 26, 2:30 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
330 PM CDT TUE JUL 26 2011

ILZ052-262115-
CHRISTIAN-
330 PM CDT TUE JUL 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHRISTIAN COUNTY
UNTIL 415 PM CDT...

AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTH OF KINCAID...MOVING SOUTH AT
15 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM. HEAVY RAINFALL OF 1 TO 2 INCHES IS ALSO LIKELY.

LOCATIONS IMPACTED INCLUDE...
  MORRISONVILLE...

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3935 8919 3935 8953 3958 8949 3962 8931
TIME...MOT...LOC 2029Z 355DEG 14KT 3951 8944

GEELHART
Special weather statement, Jul 26, 2:36 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
336 PM CDT TUE JUL 26 2011

ILZ054-061-262115-
MOULTRIE-SHELBY-
336 PM CDT TUE JUL 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHELBY AND SOUTHERN
MOULTRIE COUNTIES UNTIL 415 PM CDT...

AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BETHANY...OR 6 MILES WEST OF SULLIVAN...
MOVING SOUTHEAST AT 15 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM. HEAVY RAINFALL OF 1 TO 2 INCHES...AS WELL AS FREQUENT
LIGHTNING...IS ALSO LIKELY.

LOCATIONS IMPACTED INCLUDE...
  SULLIVAN...
  FINDLAY...
  ALLENVILLE...
  WINDSOR...

OTHER LOCATIONS AFFECTED INCLUDE...KIRKSVILLE...EAGLE CREEK STATE
PARK AND WOLF CREEK STATE PARK.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3936 8847 3937 8879 3965 8887 3966 8848
TIME...MOT...LOC 2035Z 337DEG 11KT 3958 8872

GEELHART
Special weather statement, Jul 26, 2:44 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
344 PM CDT TUE JUL 26 2011

ILZ052-061-262130-
CHRISTIAN-SHELBY-
344 PM CDT TUE JUL 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHRISTIAN AND
SOUTHWESTERN SHELBY COUNTIES UNTIL 430 PM CDT...

AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
TWO STRONG THUNDERSTORMS...ONE NEAR PANA AND THE OTHER ABOUT 4 MILES
SOUTHEAST OF OWANECO. THESE STORMS WERE MOVING SOUTHEAST AT 10 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
HEAVY RAINFALL OF 1 TO 2 INCHES IS ALSO LIKELY.

LOCATIONS IMPACTED INCLUDE...
  TOWER HILL...
  LAKEWOOD...
  COWDEN...

OTHER LOCATIONS AFFECTED INCLUDE...ROSAMOND...OCONEE AND HERRICK.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3924 8915 3934 8914 3935 8920 3950 8927
      3951 8905 3922 8877 3922 8914
TIME...MOT...LOC 2043Z 317DEG 8KT 3936 8907

GEELHART

The radar

The Lincoln radar (KILX), 57 km away, was scanning. The volume nearest the first event began at 20:48 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Macon

When
July 26, 2:48 PM CST to 2:49 PM CST
Where
Macon County, Mt Zion
Measured
0.75 in hail
Reported by
Mesonet
Coordinates
39.770, -88.880

Hail, Menard

When
July 26, 4:10 PM CST to 4:11 PM CST
Where
Menard County, Petersburg
Measured
0.75 in hail
Reported by
Mesonet
Coordinates
40.020, -89.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2011Every state in 2011This day in weather historyWarnings in Illinois, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333455, 333456.